Alert archive / Arizona / Red Flag Warnings in 2024
Red Flag Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 13, 2024, 1:18 AM MST for 4 counties in Arizona. It took effect at Jun 14, 2024, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2024, 1:18 AM MST (08:18 UTC)
- In effect from
- Jun 14, 2024, 11:00 AM MST
- Expired
- Jun 14, 2024, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5444 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS85 KTWC 130818 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 118 AM MST Thu Jun 13 2024 AZZ152-140000- /O.UPG.KTWC.FW.A.0004.240614T1800Z-240615T0300Z/ /O.NEW.KTWC.FW.W.0004.240614T1800Z-240615T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 118 AM MST Thu Jun 13 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Friday. The Fire Weather Watch is no longer in effect. * TIMING...11 AM MST Friday morning until 8 PM MST Friday evening. * WINDS...Sustained 20-foot/10-minute average winds from the west/southwest 18 to 25 MPH with gusts up to 35-40 MPH. * RELATIVE HUMIDITY...5 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
265 WWUS85 KTWC 132105 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 205 PM MST Thu Jun 13 2024 AZZ152-141200- /O.CON.KTWC.FW.W.0004.240614T1800Z-240615T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 205 PM MST Thu Jun 13 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * TIMING...11 AM MST Friday morning until 8 PM MST Friday evening. * WINDS...Sustained 20-foot/10-minute average winds from the west/southwest 18 to 25 MPH with gusts up to 35-40 MPH. * RELATIVE HUMIDITY...5 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
520 WWUS85 KTWC 140848 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 148 AM MST Fri Jun 14 2024 AZZ152-150300- /O.CON.KTWC.FW.W.0004.240614T1800Z-240615T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 148 AM MST Fri Jun 14 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * TIMING...11 AM MST Friday morning until 8 PM MST Friday evening. * WINDS...Sustained 20-foot/10-minute average winds from the west/southwest 18 to 25 MPH with gusts up to 35-40 MPH. * RELATIVE HUMIDITY...4 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
203 WWUS85 KTWC 142025 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 125 PM MST Fri Jun 14 2024 AZZ152-150300- /O.CON.KTWC.FW.W.0004.000000T0000Z-240615T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 125 PM MST Fri Jun 14 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY, AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * TIMING...Until 8 PM MST this evening. * WINDS...Sustained 20-foot/10-minute average winds from the west/southwest 18 to 25 MPH with gusts up to 35-40 MPH. * RELATIVE HUMIDITY...4 to 9 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
564 WWUS85 KTWC 150238 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 738 PM MST Fri Jun 14 2024 AZZ152-150345- /O.EXP.KTWC.FW.W.0004.000000T0000Z-240615T0300Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 738 PM MST Fri Jun 14 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST TO WEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... Winds will diminish through the evening hours as RH values slowly recover. Winds are not expected to be as strong over the weekend, however there will still be some afternoon breeziness at times. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 12, 2:41 PM MST, 10 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 2:41 PM MST, 10 hours 37 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 241 PM MST Wed Jun 12 2024 .SYNOPSIS... Excessive heat continues through Thursday as high pressure results in very hot temperatures. Slight cooling Friday but temperatures still a few degrees above normal. Temperatures then nudge upward again this weekend into early next week. Generally dry conditions through the forecast period with a slight chance of mainly dry thunderstorms late Thursday into Friday. && .DISCUSSION... Upper level analysis features a low off the southern California and Baja coast, while a downstream ridge sits over Arizona. While the upper low will eject over the next couple days, the placement of the ridge axis will remain over southern Arizona long enough to persist excessive heat through Thursday. The high temperature on Thursday should approach 110 in Tucson, with MOS guidance ranging from 108 to 110 and the NBM providing a 20% chance of meeting the threshold. As the upper low approaches Thursday, a southerly push of modest mid- level moisture should at least create some cloud build-ups during the day. Measurable precipitation looks very unlikely, though a few areas receiving a few sprinkles or even an isolated dry thunderstorm can't be ruled out. The low will fully eject on Friday, which should create an uptick in winds with a tightened pressure gradient. That said, the somewhat early timing of the wave passage along it becoming more open in nature leads to some uncertainty on the extent of the increased winds, and subsequently the level of fire danger Friday afternoon. At this time MOS guidance has winds approaching to around critical levels, with the NBM just a bit lower. With dry conditions still expected to be in place, the Fire Weather Watch looks to be in good standing for now. While temperatures should nudge down a few degrees under the passing low on Friday, broad ridging is expected to redevelop again this weekend which will bring temperatures back up around 6-8 degrees above normal. Heat Risk will increase, but potentially not as much as before as climatological temperatures are rising as well. Going into next week, western CONUS troughing will lead to southwest flow over southern Arizona, and an initially dry forecast. There continue to be signs however of the upper high shifting into the area around the end of next week, which may open the door for some better mid-level moisture to arrive. && .AVIATION... Generally SKC then FEW-SCT clouds around 20k feet AGL after 02Z. Northwest breeze gusting to around 15 kts decreases to 5 to 10 kts after 03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Hot temperatures this week, with high temperatures 7-10 degrees above normal through Thursday and then 3-6 degrees above normal Friday through the weekend. Limited mid-level moisture will result in a slight chance of mainly dry thunderstorms in the higher terrain northeast of Tucson late Thursday and Friday. These storms may produce gusty and erratic winds, along with occasional lightning. Expect min RH values of 3-9 percent in the lower elevations and 7-15 percent in the mountains through this weekend, along with poor overnight recoveries between 20-35 percent in most locations. Outside of any thunderstorm outflows, 20-foot winds will follow typical diurnal patterns, with afternoon/early evening gustiness due to strong surface heating. Sustained 20-foot wind speeds will generally be 15 mph or less today, increasing to around 15 mph Thursday. Winds may increase a bit on Friday, especially east of Tucson-Nogales and closer to the Arizona/New Mexico border. A Fire Weather Watch remains in effect Friday for Fire Weather Zone 152 where winds of 15 to 25 mph and gusts up to 35-40 mph are possible. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM MST Thursday for AZZ501>509. Fire Weather Watch from Friday morning through Friday evening for AZZ152. && Public...Edwards Aviation...Edwards Fire Weather....Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:03 AM MST | Excessive Heat Watch | TWC | Graham, Greenlee, Pima, Pinal | 25 hr |
Nearby
Red Flag Warnings in Arizona, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.